Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS Denver/Boulder, CO

August 15, 2007Lincoln County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 15, 2007, 8:17 PM MDT for Lincoln County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2007, 8:17 PM MDT (02:17 UTC)
Expired
Aug 15, 2007, 11:15 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 160218 CCA
FFWBOU
COC073-160515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED AREA...
NATIONAL WEATHER SERVICE DENVER CO
817 PM MDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 1115 PM MDT

* AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTH OF BOYERO...OR
  ABOUT 36 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING NORTHEAST
  AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3892 10343 3874 10339 3877 10317 3895 10317

$$
1 follow-up statement
000 
WGUS75 KBOU 160337
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
930 PM MDT WED AUG 15 2007

COC073-160340-
LINCOLN CO-
930 PM MDT WED AUG 15 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
LINCOLN COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE FLASH FLOODING. LIGHT RAIN CONTINUES ACROSS 
LINCOLN COUNTY AND A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT 
FOR SOUTHERN AND EAST CENTRAL LINCOLN COUNTY UNTIL 10 PM.  DRIVERS 
WITHIN THE COUNTY SHOULD BE CAUTIOUS OF FAST FLOWING STREAMS AND 
WATER ACCUMULATED IN LOW SPOTS.   

LAT...LON 3892 10343 3874 10339 3877 10317 3895 10317

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:05 PM MDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 15, 3:05 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT WED AUG 15 2007

.SHORT TERM...WEAK MID LEVEL TROUGH AND QG ASCENT MOVING ACROSS AREA
AT PRESENT. SCATTERED STORMS CONTINUE ACROSS MOUNTAINS AND
FOOTHILLS...MOVING ONTO ADJACENT PLAINS. SHOULD SEE STORMS SPREAD
FURTHER EAST AS TROUGH MOVES ONTO PLAINS. GPS PRECIPITABLE WATER
VALUES HAVE BEEN SLOWLY INCREASING...CURRENTLY 1.34 INCHES AT KBOU
AND 1.23 INCHES AT KFCL. HEAVY RAIN A GOOD POSSIBILITY WITH THE
STORMS. STORMS MOVING ALONG AS STORM MOTION AVERAGING 15KTS. LAPSE
ANALYSIS SHOWING CAPES AROUND 1500 J/KG ALONG FRONT RANGE...COULD
SEE SOME HAIL WITH THE STRONGER STORMS. WEAK SHEAR PROFILE SHOULD
HINDER MOST STORMS FROM BECOMING SEVERE...THOUGH A FEW MARGINALLY
SEVERE STORMS CANNOT BE RULED OUT...MAINLY ALONG THE HIGHER TERRAIN
OF THE PALMER DIVIDE. STORMS SHOULD END MOST AREAS BY MIDNIGHT AS
TROUGH HEADS INTO PLAINS AND SUBSIDENCE INCREASES. WILL DROP ALL
POPS ACROSS AREA OVERNIGHT...WITH EXCEPTION OF FAR NORTHEAST ZONES.
MODELS STILL SHOW WEAK SURGE MOVING ACROSS PLAINS AROUND 12Z
THURSDAY...NOT AS STRONG AS EARLIER RUNS. COULD STILL SEE SOME LOW
CLOUDS DEVELOP ALONG FOOTHILLS AND ADJACENT PLAINS IN THE WEAK
UPSLOPE. BY AFTERNOON...MODELS SHOW RIDGE AXIS REBUILDING ACROSS
AREA WITH WEAK SOUTHEAST FLOW ALOFT. MODEL CROSS SECTIONS SHOW SOME
DRIER AIR OVER AREA. PRECIPITABLE WATER VALUES FROM FORECAST
SOUNDINGS ALSO POINT THIS OUT...WITH 1.13 INCHES ALONG FRONT RANGE.
AIRMASS BECOMES UNSTABLE WITH LAPSE RATES AROUND 8 C/KM. SHOULD SEE
SCATTERED STORMS DEVELOP OVER MOUNTAINS AND FOOTHILLS. ACROSS
PLAINS...MAY STILL BE ENOUGH CIN AROUND TO LIMIT STORM DEVELOPMENT
THOUGH FORECAST SOUNDINGS INDICATE THE CIN WILL BE GONE BY 00Z.
WILL HANG ON TO THE CURRENT LOW POPS. TEMPERATURE AND THICKNESS
PROGS SHOW HIGHS ABOUT 1-2 DEGREES CELSIUS COOLER FROM TODAYS
READINGS. SHOULD SEE HIGHS IN THE MID 80S MOST AREAS ACROSS PLAINS
AS A RESULT. CURRENT TEMPERATURE GRIDS ALREADY POINT THIS OUT...WILL
WILL NOT CHANGE.

.LONG TERM...THE UPPER HIGH WILL GRADUALLY SHIFT EASTWARD AND BECOME
A BIT SUPPRESSED ACROSS THE SRN PTN OF THE COUNTRY WHILE THE
EASTERLY WAVE CREEPS INTO THE TEXAS PANHANDLE BY LATE SAT/SUN. FOR
FRI-SAT...LOOKS LIKE THE USUAL DIURNAL AFTN/EVENING THUNDERSTORMS
OVER MUCH OF THE AREA AS MSTR CONTINUES TO WRAP AROUND THE UPPER HI.
BY LATER IN THE WEEKEND A STRONG UPPER LEVEL TROF WILL BE MOVING
INLAND ACROSS THE PAC NW. AS THE PAC NW TROF PUSHES INLAND IT WILL
GRADUALLY SPREAD A DRIER AND STRONGER WESTERLY FLOW ALOFT INTO THE
ROCKY MTN RGN FOR THE MON-WED TIME FRAME WITH TUE-WED BEING THE
DRIEST DAYS. HARD TO SAY IF IT WILL COMPLETELY SHUT OFF CONVECTION
BUT WILL STILL LEAVE SOME LOW POPS IN THE MTNS AND DRY ACROSS LOWER
ELEVATIONS. TEMPS WILL REMAIN IN THE LOWER 90S ACROSS LOWER
ELEVATIONS THRU THE PRD.

.AVIATION...ISOLATED STORMS COULD STILL AFFECT THE AIRPORT THROUGH
04Z WITH HEAVY RAIN THE MAIN THREAT. CONDITIONS COULD BRIEFLY DROP
TO MVFR IF A STRONGER STORM MOVES OVER THE AIRPORT...OTHERWISE VFR
CONDITIONS WILL PREVAIL. A WEAK SURFACE FRONT WILL MOVE ACROSS THE
AIRPORT AROUND 12Z THURSDAY...WITH WINDS SHIFTING TO THE NORTHEAST.
ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 18Z...WITH GUSTY WINDS AND
BRIEF HEAVY RAIN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D-L/SWE
Hazardous weather outlook, Aug 15, 10:38 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT WED AUG 15 2007

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND
FOOTHILLS BY 1 PM...THEN MOVE ACROSS THE NORTHEAST PLAINS DURING
THE AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS.  A FEW LOCATIONS COULD RECEIVE
FROM 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR.  THE THUNDERSTORMS
WILL LINGER INTO THE EVENING HOURS BEFORE ENDING BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS
THE MOUNTAINS AND PLAINS EACH DAY.  A DRIER AIRMASS WILL MOVE ACROSS
COLORADO EARLY NEXT WEEK WITH A REDUCTION IN THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/SWE

In the hours before

Local storm report, Aug 15, 5:15 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
515 PM MDT WED AUG 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             S BOULDER               40.03N 105.25W
08/15/2007  M0.75 INCH       BOULDER            CO   TRAINED SPOTTER

0425 PM     HAIL             SIMLA                   39.14N 104.08W
08/15/2007  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            RELAYED BY WFO PUEBLO

0200 PM     HAIL             2 NE LOVELAND           40.44N 105.05W
08/15/2007  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

&&

BENTON
Local storm report, Aug 15, 6:33 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
633 PM MDT WED AUG 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             S BOULDER               40.03N 105.25W
08/15/2007  M0.75 INCH       BOULDER            CO   TRAINED SPOTTER

0425 PM     HAIL             SIMLA                   39.14N 104.08W
08/15/2007  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            RELAYED BY WFO PUEBLO

0220 PM     HAIL             1 E PERRY PARK          39.26N 104.96W
08/15/2007  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

            ALSO VERIFIED BY CHANNEL NINE TV MEDIA/PHOTO

0200 PM     HAIL             2 NE LOVELAND           40.44N 105.05W
08/15/2007  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:55 PM MDTFlash Flood WarningBOULincoln95 min

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.